liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Approximability of integer programming with generalised constraints
Linköping University, The Institute of Technology. Linköping University, Department of Computer and Information Science, TCSLAB - Theoretical Computer Science Laboratory.
Linköping University, The Institute of Technology. Linköping University, Department of Computer and Information Science, TCSLAB - Theoretical Computer Science Laboratory.
Linköping University, The Institute of Technology. Linköping University, Department of Computer and Information Science, TCSLAB - Theoretical Computer Science Laboratory.
2006 (English)In: Mathematical Foundations of Computer Science 2006 / [ed] Rastislav Královic Pawel Urzyczyn, SpringerLink , 2006, Vol. 4204, 256-270 p.Conference paper, Published paper (Refereed)
Abstract [en]

We study a family of problems, called MAXIMUM SOLUTION, where the objective is to maximise a linear goal function over the feasible integer assignments to a set of variables subject to a set of constraints. This problem is closely related to INTEGER LINEAR PROGRAMMING. When the domain is Boolean (i.e. restricted to 10, 11), the maximum solution problem is identical to the well-studied MAX ONES problem, and the approximability is completely understood for all restrictions on the underlying constraints. We continue this line of research by considering domains containing more than two elements. We present two main results: a complete classification for the approximability of all maximal constraint languages, and a complete classification of the approximability of the problem when the set of allowed constraints contains all permutation constraints. Our results are proved by using algebraic results from clone theory and the results indicates that this approach is very useful for classifying the approximability of certain optimisation problems.

Place, publisher, year, edition, pages
SpringerLink , 2006. Vol. 4204, 256-270 p.
Keyword [en]
Approximability, Bounded occurrence, Constraint satisfaction problems, Matching, Max Ones
National Category
Engineering and Technology
Identifiers
URN: urn:nbn:se:liu:diva-48051DOI: 10.1007/11821069_54ISBN: 978-3-540-37791-7 (print)OAI: oai:DiVA.org:liu-48051DiVA: diva2:268947
Conference
31st International Symposium, MFCS 2006, Stará Lesná, Slovakia, August 28-September 1
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2017-02-23Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Jonsson, PeterKuivinen, FredrikNordh, Gustav

Search in DiVA

By author/editor
Jonsson, PeterKuivinen, FredrikNordh, Gustav
By organisation
The Institute of TechnologyTCSLAB - Theoretical Computer Science Laboratory
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

doi
isbn
urn-nbn

Altmetric score

doi
isbn
urn-nbn
Total: 36 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf